What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 21, 12:14 PM EST, 16 minutes earlier.
Area forecast discussion, Aug 21, 12:14 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
114 PM EDT Wed Aug 21 2024
...New AVIATION...
.SHORT TERM...
(Today through Thursday)
Issued at 217 AM EDT Wed Aug 21 2024
The latest synoptic pattern is characterized by ridging over the
central U.S. and troughing along the eastern CONUS. Meanwhile, a
stalled surface boundary remains stagnant along northern Florida,
with persistent southwesterly flow prevailing across South
Florida. This will allow moisture to continue pooling over the
region, with precipitable water (PW) generally at or above 2.0
inches for much of today, favoring afternoon shower and
thunderstorm chances. The best chance for scattered to widespread
thunderstorms will be to the north of Alligator Alley. The
aforementioned southwesterly boundary layer winds and general
steering flow regime should help convection progress at a pace
sufficient to avoid widespread flooding concerns. However,
localized flooding and ponding of roadways will be possible with
slow-moving storms that develop today.
Thursday will feature a deepening of the long-wave trough over
the eastern CONUS, resulting in upper-level height falls over
South Florida. This will promote a low-level mass response that
fosters enhanced moisture convergence near the surface,
potentially aiding in the development and increased coverage of
convection across the region. Subtle upper-level cooling may allow
for a few strong to marginally severe thunderstorms to develop,
though this will depend on the mesoscale environment at the time.
The strongest storms and deep convection will occur where and when
forcing for ascent best aligns with instability (MLCAPE).
Maximum temperatures will remain in the low to mid 90s across the
region today and tomorrow. The highest values have been observed
along eastern counties, particularly in the inland metro regions
of Palm Beach, Broward, and Miami-Dade counties. Heat indices may
range from 105 to 111 degrees today, as a Heat Advisory is in
effect for the aforementioned eastern counties. This may continue
into Thursday as well, though increased convective coverage may
result in a slight reduction in temperatures.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 217 AM EDT Wed Aug 21 2024
A mid-to-upper-level trough will lift northeastward towards the
end of the week, accompanied by the development of a cut-off
shortwave settling over the northeast Gulf of Mexico.
Concurrently, surface high pressure over the western Atlantic will
begin to build westward, shifting low-level flow across South
Florida towards the east-southeast. This pattern will likely
result in the highest rain chances across interior and Southwest
Florida as the week concludes. Precipitable water values (PWATs)
are expected to range between 1.8-2.1 inches during this period,
creating a conditionally favorable environment for scattered to
numerous showers and thunderstorms each afternoon. The typical
diurnal pattern is anticipated, with drier conditions prevailing
during the morning and overnight hours.
As we move into the weekend, a weak tropical wave will progress
westward towards the region, steered by the aforementioned low-
level high pressure over the western Atlantic. This feature is
expected to linger over the area through the weekend and into
early next week, enhancing rainfall probabilities. The associated
airmass will have PWAT values in the 2-2.3 inches range. Coupled
with the influence of a weak cut-off low over the eastern Gulf of
Mexico, this setup will support numerous to widespread showers and
thunderstorms daily. Some storms could reach strong to marginally
severe levels, as cooler upper-level temperatures (-7C to -9C at
500 mb) steepen mid-level lapse rates. The evolution of this
pattern will need to be closely monitored as the period approaches
to assess the confidence in potential severe impacts.
Furthermore, the risk of localized flooding, and possibly flash
flooding, cannot be ruled out during this time.
Persistent easterly flow at low levels will continue throughout
this period, concentrating the best chances for convection each
day over interior and Gulf Coast areas. It is important to note
that convection timing may be erratic at times and may not
necessarily align with the diurnal cycle, as convection may peak
outside of the typical afternoon hours.
High temperatures throughout the forecast period are expected to
generally range from the low to mid 90s, with the easterly breeze
keeping the East Coast metro slightly cooler, and the interior
and Gulf Coast areas on the warmer side. Heat index values are
likely to reach the 102-106 degree range daily.
&&
.AVIATION...
(18Z TAFS)
Issued at 110 PM EDT Wed Aug 21 2024
Scattered showers and thunderstorms will continue this afternoon
through early this evening. These storms may result in brief
flight restrictions due to poor visibility and erratic, gusty
winds. Outside of storms, winds will veer to S/SE around 10 kts
before becoming light and variable late tonight.
&&
.MARINE...
Issued at 1135 AM EDT Wed Aug 21 2024
Gentle to moderate southwesterly winds will prevail through the
remainder of the day across the local waters. Seas in the
Atlantic should range from 1 to 3 feet, while the Gulf waters
remain at no more than 2 feet. Scattered thunderstorms are
expected each day with activity to increase over the weekend as a
tropical wave moves through the region. Ongoing showers and storms
may result in locally hazardous winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 92 80 92 / 30 50 40 60
West Kendall 76 92 77 92 / 20 50 30 70
Opa-Locka 79 93 79 92 / 40 50 40 60
Homestead 78 91 78 91 / 30 50 30 70
Fort Lauderdale 79 91 79 90 / 40 50 40 60
N Ft Lauderdale 79 92 80 91 / 50 60 40 60
Pembroke Pines 79 95 79 94 / 40 50 40 60
West Palm Beach 77 92 78 92 / 50 70 50 50
Boca Raton 78 92 79 92 / 50 60 40 50
Naples 79 91 77 93 / 40 60 40 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ067-068-071>074-
168-172>174.
AM...None.
GM...None.
&&
SHORT TERM...SRB
LONG TERM....SRB
AVIATION...JSHazardous weather outlook, Aug 21, 8:41 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
941 AM EDT Wed Aug 21 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
221345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
941 AM EDT Wed Aug 21 2024
...Scattered to Numerous Thunderstorms Today...
...Localized Flooding Possible: Mainly East Coast...
...Heat Indices Ranging Between 105 to 111 Today...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Thunderstorms: Scattered thunderstorms will develop this afternoon
with the highest chances being over interior portions of South
Florida. The strongest storms could contain wind gusts up to 50 mph,
frequent lightning, and heavy downpours.
Excessive Rainfall: Slow moving thunderstorms, combined with the
potential for heavy downpours, could lead to localized flooding.
Excessive Heat: Peak heat index values will range between 105 and
111. The highest values are expected over the eastern counties where
a heat advisory is in effect from 10AM to 6PM.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered to numerous thunderstorms will be possible through the end
of the week as a trough deepens along the east coast. Some
thunderstorms could be strong to marginally severe Thursday and
Friday.
A tropical wave will bring enhanced moisture over South Florida this
weekend, which will present flooding concerns where showers and
thunderstorms repeatedly develop.
Heat indices over 100 degrees up to around 108 degrees are likely
through the weekend and into early next week, though the increased
rainfall should limit heat advisory chances.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Aug 21, 11:52 AM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1252 PM EDT Wed Aug 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Coastal Flood 1 SSE Flamingo 25.14N 80.93W
08/20/2024 Monroe FL Park/Forest Srvc
Minor flooding on roadway from King tide
reported by Everglades National Park
Service.
&&
BNBSpecial weather statement, Aug 21, 12:05 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
105 PM EDT Wed Aug 21 2024
FLZ074-172-173-211730-
Coastal Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
105 PM EDT Wed Aug 21 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 130 PM EDT...
At 105 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miami Springs, or near Hialeah, moving
northeast at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, South Miami, Surfside,
Hallandale, North Miami, Doral, North Miami Beach, Aventura, Sunny
Isles Beach, Pinecrest, Opa-Locka, Miami Springs, Miami Shores, North
Bay Village, West Miami, El Portal, and Medley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2590 8012 2581 8012 2580 8014 2582 8014
2582 8018 2581 8019 2579 8019 2580 8016
2576 8019 2568 8030 2580 8038 2598 8013
2595 8012 2590 8013 2591 8014 2589 8013
TIME...MOT...LOC 1705Z 240DEG 10KT 2582 8026
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FisherLocal storm report, Aug 21, 12:18 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
118 PM EDT Wed Aug 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Coastal Flood 1 S Everglades City 25.84N 81.38W
08/20/2024 Collier FL Park/Forest Srvc
Water covering the Copeland AVE South road
from King Tide reported by the Everglades
National Park Service.
&&
BNB